Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Some finitely presented non-$ 3$-manifold groups

Author: Wolfgang H. Heil
Journal: Proc. Amer. Math. Soc. 53 (1975), 497-500
MSC: Primary 55A05; Secondary 57A10
MathSciNet review: 0438320
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For every pair of integers $ (m,n)$, G. Baumslag and D. Solitar exhibited two-generator one-relator groups $ {G_{m,n}}$ that are not residually finite or Hopfian. It is shown that these groups do not provide counterexamples to the conjecture that $ 3$-manifold groups are residually finite (or at least Hopfian) by showing that they have subgroups which are not $ 3$-manifold groups.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55A05, 57A10

Retrieve articles in all journals with MSC: 55A05, 57A10

Additional Information

PII: S 0002-9939(1975)0438320-2
Article copyright: © Copyright 1975 American Mathematical Society